Thunderstorm Wind, Stutsman
- When
- July 8, 1:15 AM CST to 1:24 AM CST
- Where
- Stutsman County, Montpelier
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.700, -98.583
Reported by a NWS cooperative observer.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM CST, 11 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUL 7 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT COLD FRONT ACROSS NORTHWEST NORTH DAKOTA INTO SOUTHEAST MONTANA THIS AFTERNOON WILL BECOME QUASI-STATIONARY ACROSS THE NORTHWEST TONIGHT. EXPECT THUNDERSTORMS TO FORM ALONG COLD FRONT THEN MOVE EAST AS MOD LEVEL SHORTWAVE/SPEEDMAX MOVES INTO THE REGION. SUFFICIENT CAPE AND MID LEVEL WINDS FOR LARGE MCS SYSTEM TO PROPAGATE EASTWARD THEN SOUTHEAST INTO SCNTRL/SERN ND BY MORNING. WITH K INDEX ABOVE 35 WILL KEEP MENTION OF SEVERE WITH HEAVY RAIN. MEANWHILE...H5 RIDGE WILL BUILD INTO THE NORTHERN PLAINS. OLD FRONTAL BOUNDARY ACROSS THE NORTHWEST WILL RETREAT AS HEAT BUILDS INTO THE REGION FRIDAY AND SATURDAY. THIS OLD/WEAK FRONTAL BOUNDARY WILL BECOME ACTIVE BY FRIDAY NIGHT...BUT BETTER CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS STRONGER SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. WILL LIKELY SEE VERY WARM TEMPERATURES ON SATURDAY. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT H500 VORT ENERGY AND TAIL END OF UPPER TROUGH MOVES EAST MONDAY MORNING...SO KEPT MENTION OF MORNING THUNDERSTORMS IN THE EAST. H500 RIDGE BUILDS QUITE STRONG FROM THE WESTERN CONUS INTO THE PLAINS ON MONDAY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE H500 RIDGE PUSHES NORTHWARD WELL INTO THE CANADIAN ROCKIES RESULTING IN A NORTHWEST FLOW ALOFT OVER THE STATE. THIS WOULD KEEP TEMPERATURES IN THE 80S AND 90S OVER NORTH DAKOTA...WITH HIGHER TEMPERATURES TO THE SOUTHWEST. SOME SURFACE AIR FLOW FROM CANADA SHOULD KEEP DEWPOINT TEMPERATURES IN THE 50S TO MID 60S...RATHER THAN HIGHER DEWPOINT (HIGHER HUMIDITY) AIR MOVING UP THE PLAINS FROM THE GULF OF MEXICO. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT THU JUL 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080959- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 500 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES AND HIGH DEWPOINTS WILL CAUSE DEEP INSTABILITY THIS AFTERNOON WITH A WEAK CAP. PRECIPITABLE WATER WILL BE AN INCH OR MORE WITH A K-INDEX OF AROUND 35 INDICATING POTENTIAL FOR HEAVY RAIN. A WEAK TROUGH WILL MOVE SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA PROVIDING A WEAK CONVERGENT ZONE...LEADING TO THE POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WESTHOPE 48.91N 101.02W
07/07/2005 2.75 INCH BOTTINEAU ND PUBLIC
GOLFBALL TO BASEBALL SIZE HAIL FROM 910 PM CDT TO 920 PM
CDT AT THE WESTHOPE COUNTRY CLUB.
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MINOT 48.23N 101.30W
07/07/2005 1.00 INCH WARD ND LAW ENFORCEMENT
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HAZEN 47.30N 101.62W
07/07/2005 1.00 INCH MERCER ND AMATEUR RADIO
REPORTED BY HAM RADIO OPERATOR AT CAMPGROUND IN WEST
HAZEN.
&&
VROLLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1049 PM CDT THU JUL 7 2005 NDZ031>033-040-041-043-044-080344- ADAMS-BILLINGS-BOWMAN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA... HETTINGER AND BEACH 1049 PM CDT THU JUL 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 621 ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND THE WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT. THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA. THE STORMS MAY BECOME SEVERE FOR THE NEXT 2 HOURS OVER GRANT AND SIOUX COUNTIES. TURNER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL MINOT 48.23N 101.30W
07/07/2005 0.75 INCH WARD ND AMATEUR RADIO
HAM RADIO OPERATOR IN SOUTH MINOT REPORT.
&&
VROLLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 205 AM CDT FRI JUL 8 2005 NDZ002>005-010>013-018>023-034>036-081303- BOTTINEAU-BURKE-BURLEIGH-DUNN-KIDDER-MCHENRY-MCLEAN-MERCER-MORTON- MOUNTRAIL-OLIVER-PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...BOTTINEAU...BISMARCK...MANDAN... WASHBURN...STANLEY...RUGBY...HARVEY...BEULAH AND BELCOURT 205 AM CDT FRI JUL 8 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 623 EXPIRED... THUNDERSTORMS HAVE WEAKEN ACROSS CENTRAL NORTH DAKOTA THUS THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER HAS BEEN ALLOWED TO EXPIRE AT 200 AM CDT. THUNDERSTORMS WILL CONTINUE OVER EAST CENTRAL NORTH DAKOTA EARLY THIS MORNING. A FEW STORMS MAY INCREASE IN INTENSITY AND BRIEFLY BECOME SEVERE. IF THREATENING WEATHER APPROACHES SEEK SHELTER INDOORS. TURNER
The Fargo/Grand Forks radar (KMVX), 132 km away, was scanning. The volume nearest the first event began at 07:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Reported by a NWS cooperative observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465668.